MAUDE Adverse Event Report: COVIDIEN NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

COVIDIEN NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number N183002
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during treatment of a severe calcified lesion with 97% stenosis and 200 mm length in the proximal right anterior tibial artery, using the nitrex guidewire, wire damage occurred, including wire stripping and tip detachment at the target lesion.The tip was snared and removed.Severe resistance was encountered when advancing the device, but no excessive force was used.A 6fr non-medtronic sheath was used and the ifu (instruction for use) was followed during preparation, procedure, post-procedure.The vessel was post-dilated, and a new device was used to complete the procedure.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: the image is a partial image of the pouch the lot number 9531842 can be seen on the label which is consistent with the complaint medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
I.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23002737
Report Number2183870-2025-00434
Device Sequence Number9090129
Product Code DQX
UDI-Device Identifier00763000185459
UDI-Public(01)00763000185459(17)280301(10)9531842
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberN183002
Device Lot Number9531842
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date11/17/2025
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown